Still fighting my weight gain from Enbrel.

Well I know I've been eating way too much as Enbrel increases my appetite, I don't know weather it changes my metabolism or not, but also going through menopause right now doesn't help. Anyway, the Dr. gave me metafomin to try, though I'm not diabetic. I have been afraid to take it so far. If I don't take it I might try the weight loss drug Ali. I know it depleats some vitamins, but I'm getting on some great multivitamin/multi-minerals from youngevity soon. I haven't been taking my Enbrel shot but every two weeks and still no pain and skin clearing.

Report post

4 replies. Join the discussion

still fighting my weight gain from ...........life (no biologics).
food...the greatest joy in life...
U can DO it as many times a day as U want....and...U don't need anyone to DO it w/ ..... as per Alan King

Report post

Hmmm? I didn't know Enbrel caused weight gain! I've been on it for almost a year and I must be fortunate because I've never noticed any effect on my appetite or metabolism. The only side effect I get is extrardinary fatigue for about 24-48 hours after injection. Well, and it leaves a "lump" under the skin for a couple days, lol. Have you had your thyroid checked to make sure that isn't a problem also? Many people with autoimmune conditions also have co-existing thyroid imbalance, which can cause that as well. I guess if anything, I have lost 10 or 15 pounds. My doc thinks is due to the increase in activity of the PsA, causing more pain. Pain stresses your body and raises your blood pressure so I always seem to lose a few pounds when I have a bad flare. If your having a lot more appetite, maybe try keeping some healthy munchies (cut up veggies or fruit) handy and try to drink more water. Maybe help balance it out a little. I get that way when I take prednisone and have to be careful not to shove the whole fridge in my mouth, lol. But as far as the Metformin, I used to work in healthcare and have seen docs give it for weight loss. At low dose its safe and seems to be rather effective. In fact when my ex was diagnosed with diabetes and started it, he lost 60 pounds super quick! I'm sure he would not give u a dose high enough to drop your blood sugar dangerously. Good luck to you! Xo

Report post

Good to know about the metformin, my Dr. gave me the lowest dose 500 mg. twice a day. There was something about a small number get Lactic acidosis scared me. I think I'm going to risk it and start Monday on it. Also, I'm hoping to get my Y membership reinstated and get back to exercising.

Report post

I haven't had weight gain issues with Enbrel but I certainly have with Prednisone. I am tapering off of it now but it has increased my appetite so much that I have gained 30 pounds just since January. It sucks. I was on Metformin several years ago but had to go off of it bnecause it was causing my blood sugar to crash - I was having hypoglycemic attacks almost every day. Certainly I would get the thyroid checked too just to make sure. They have repeatedly checked mine and it is always normal.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders